Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS New Orleans, LA

March 12, 20125 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 3:38 AM CDT for 5 parishes in Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2012, 3:38 AM CDT (08:38 UTC)
Expired
Mar 12, 2012, 4:30 AM CDT
In force
52 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1310 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS54 KLIX 120838
SVRLIX
LAC005-007-033-047-063-120930-
/O.NEW.KLIX.SV.W.0025.120312T0838Z-120312T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE...
  NORTHWESTERN ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  WESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 430 AM CDT

* AT 335 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WHITE CASTLE TO 6 MILES WEST OF PIERRE PART...OR ALONG A LINE
  EXTENDING FROM 9 MILES SOUTH OF PLAQUEMINE TO 13 MILES NORTHWEST OF
  STEPHENSVILLE...AND MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PIERRE PART BY 345 AM CDT...
  WHITE CASTLE BY 350 AM CDT...
  CARVILLE BY 355 AM CDT...
  GEISMER BY 405 AM CDT...
  PRAIRIEVILLE AND DONALDSONVILLE BY 410 AM CDT...
  GONZALES BY 420 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3020 9127 3057 9072 3017 9085 2991 9123
      2995 9125 3000 9127 3001 9124 3003 9123
      3003 9125 3005 9127 3006 9132
TIME...MOT...LOC 0838Z 232DEG 31KT 3017 9121 2994 9129

$$

22/TD
1 follow-up statement
946 
WWUS54 KLIX 120927
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT MON MAR 12 2012

LAC005-007-033-047-063-120936-
/O.EXP.KLIX.SV.W.0025.000000T0000Z-120312T0930Z/
ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-LIVINGSTON LA-
IBERVILLE LA-
427 AM CDT MON MAR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IBERVILLE...
WESTERN LIVINGSTON...SOUTHEASTERN EAST BATON ROUGE...NORTHWESTERN
ASSUMPTION AND ASCENSION PARISHES WILL EXPIRE AT 430 AM CDT...

AT 426 AM CDT...THE THUNDERSTORMS THAT PROMPTED THE SEVERE 
THUNDERSTORM WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. 

LAT...LON 3020 9127 3057 9072 3017 9085 2991 9123
      2995 9125 3000 9127 3001 9124 3003 9123
      3003 9125 3005 9127 3006 9132
TIME...MOT...LOC 0926Z 232DEG 31KT 3042 9083 3019 9091

$$

22/TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 11:41 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 11, 11:41 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 PM CDT SUN MAR 11 2012

.AVIATION...
AN AREA OF RAIN AND EMBEDDED CONVECTION NOW OVER THE WESTERN
SECTIONS OF THE FORECAST AREA CONTINUES TO ADVANCE STEADILY EAST
NORTHEAST. OTHER SHOWERS WERE DEVELOPING ACROSS COASTAL
MISSISSIPPI AND THE ADJACENT COASTAL WATERS. THE STRONGER
CONVECTION FARTHER WEST...TO THE WEST OF THE ATCHAFALAYA
RIVER...IS EXPECTED TO WEAKEN IN THE NEXT 1 TO 3 HOURS AS THE BEST
FORCING CONTINUES TO PULL OFF TO THE NORTHEAST AND THE WIND FIELD
AND SHEAR WEAKENS ACROSS THE AREA. IN GENERAL...IFR TO MVFR
CEILINGS WILL BE OBSERVED AT THE TERMINAL SITES OVERNIGHT DUE TO
CEILINGS AND AT TIMES RESTRICTED VISIBILITIES DUE TO THE RAIN.
CONDITIONS WILL IMPROVE AFTER DAYBREAK TO MVFR OR VFR. SOME RISK
OF CONVECTION WILL BE IN THE OFFING DURING THE DAY MONDAY. 11

&&

.PREV DISCUSSION... /ISSUED 918 PM CDT SUN MAR 11 2012/

MARINE...
MARINES FORECAST GRIDS AND PRODUCTS HAVE BEEN UPDATED TO INCLUDE A
SMALL CRAFT ADVISORY TONIGHT FOR PARTS OF THE OUTER COASTAL
WATERS. BUOY 42040 HAS BEEN CONSISTENTLY INDICATING WINDS AROUND
20 KNOTS OR SO AND SEAS AT 7 FEET. THE PRESSURE GRADIENT IS
EXPECTED TO RELAX LATER TONIGHT. 11

PREV DISCUSSION... /ISSUED 813 PM CDT SUN MAR 11 2012/

UPDATE...
.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS EVENING. THE SOUNDING SHOWS
MOISTURE CONTINUING TO STREAM INTO THE AREA WITH PW VALUES
CONTINUING AROUND AN INCH AND A QUARTER. OVERALL...THERE IS NOT
MUCH IN THE WAY OF INSTABILITY IN OUR AREA WHICH SHOULD PROHIBIT
ANY SEVERE WEATHER FROM DEVELOPING. THAT SAID...A FEW STRONG
STORMS CANNOT BE RULED OUT...ESPECIALLY IN THE NORTHWEST PORTION
OF THE CWA. SOME 30 TO 35 KNOT WINDS IN THE MID LEVELS ASSOCIATED
WITH DRIER AIR AT THAT LEVEL COULD COME DOWN TO THE SURFACE IN
ANY STRONGER STORMS. THOSE WINDS AND HEAVY RAINFALL WOULD BE THE
BIGGEST CONCERNS...ASSUMING ANY STRONGER STORMS MAKE IT INTO OUR
AREA. WINDS ARE OUT OF THE SOUTHEAST AT THE SURFACE AND OUT OF THE
WEST ALOFT.

98/SO

PREV DISCUSSION... /ISSUED 348 PM CDT SUN MAR 11 2012/

SYNOPSIS...
SURFACE HIGH PRESSURE IS CENTERED OFF THE MID ATLANTIC COAST WITH
THE RIDGE AXIS EXTENDING SOUTHWESTWARD THROUGH THE FLORIDA
PENINSULA. AN UPPER LEVEL LOW IS EJECTING OUT INTO THE CENTRAL
PLAINS OVER THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS.

DISCUSSION...
LATEST RADAR IMAGERY SHOWS A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS MOVING INTO WESTERN LOUISIANA. THESE STORMS SHOULD
CONTINUE TO MOVE ACROSS THE STATE TONIGHT. THESE STORMS ARE
EXPECTED TO WEAKEN AS THE EVENING GOES ON AS THE UPPER LEVEL
SUPPORT IS MOVING WELL TO THE NORTH...HOWEVER THERE STILL IS A
CHANCE FOR A STRONG STORM TO MAKE IT INTO THE CWA. STRONGER STORMS
ARE POSSIBLE ACROSS THE WESTERN PORTIONS OF THE CWA...WEST OF
INTERSTATE 55. THE BIGGEST CONCERN WITH ANY STORMS THIS EVENING
WILL BE GUSTY WINDS AND HEAVY RAINFALL AS STORMS COULD TRAIN OVER
THE SAME AREAS TONIGHT. THE BOUNDARY WILL SLOWLY MOVE ACROSS THE
REGION TOMORROW. SHOWERS AND THUNDERSTORMS WILL STILL BE A GOOD
BET MONDAY BUT SHOULD TAPER OFF BY MONDAY NIGHT. RAIN CHANCES
MONDAY WILL BE AROUND 50 PERCENT. TUESDAY THE BOUNDARY WILL STILL
INFLUENCE THE FORECAST AS IT COULD POSSIBLY BE THE FOCUS FOR SOME
AFTERNOON SHOWERS AND THUNDERSTORMS. WILL CARRY SLIGHT CHANCE POPS
FOR TUESDAY. THE RIDGE OVER THE EASTERN U.S WILL STRENGTHEN AND
SUPPRESS RAIN CHANCES TO ONLY DIURNAL SLIGHT CHANCE SHOWERS AND
THUNDERSTORMS FOR THE REST OF THE WEEK. TEMPERATURES THROUGH THE
WEEK WILL BE ABOVE NORMAL. USED A BLEND OF GMOS AND RAW GUIDANCE
FOR ALL ELEMENTS. 13/MH

AVIATION...
MAIN CONCERNS THROUGH THE REMAINDER OF THE AFTN IS
MVFR CIGS. CIGS WILL REMAIN AROUND 1500-2500 FT OVER MOST OF THE
TERMINALS BUT FINALLY AROUND 3-6Z THE LOW CLOUDS MAY START TO MIX
OUT WITH MOST SCT MID AND HIGH CLOUDS. THERE COULD BE A FEW SHRA
AND MAYBE A TSRA ACROSS THE NW MAINLY IMPACTING BTR AND MCB DURING
THE EVN HRS. WINDS WILL REMAIN OUT OF THE SE/SSE. /CAB/

MARINE...
HIGH PRESSURE WILL REMAIN CNTRD OVER THE SERN CONUS FOR
THE FORESEEABLE FUTURE. THIS WILL KEEP THE PERSISTENT SERLY TO
ESERLY FLOW IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. WINDS
WILL BEGIN TO RELAX SOME AND SHOULD BACK BELOW SCS HEADLINES BY
TOMORROW MORNING. THE STRONGEST WINDS WILL BE OVER THE OPEN WATERS
EAST OF THE MS DELTA. SEAS WILL ALSO START TO SLOWLY RELAX BUT 4-6
FT SHOULD BE PERSISTENT IN THE OUTER WATERS THROUGH TOMORROW MORNING
BEFORE BACKING DOW TO 3-4 FT BY MID WEEK. /CAB/

DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS PARISH

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  79  62  80 /  70  50  20  30
BTR  64  81  64  82 /  70  40  20  30
ASD  64  78  63  78 /  70  50  20  30
MSY  65  79  65  79 /  70  50  20  30
GPT  64  75  64  76 /  60  50  30  30
PQL  62  77  62  77 /  50  50  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Mar 11, 9:18 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 PM CDT SUN MAR 11 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-130230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
918 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTER MIDNIGHT...
AS A WEAK BOUNDARY APPROACHES THE AREA. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS AND GUSTY WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS
BEYOND 20 NM...EAST OF THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PASCAGOULA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE MONDAY AND
TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED
THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY
DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW
STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 12, 1:36 AM CDT, 2 hours 2 minutes before
LAZ046-049-050-056-057-120715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 AM CDT MON MAR 12 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...
IBERVILLE PARISH...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF PLAQUEMINE TO 12 MILES NORTHEAST OF FRANKLIN...MOVING
NORTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
WHITE CASTLE...CARVILLE...PIERRE PART...GEISMER...PRAIRIEVILLE...
SORRENTO...PAINCOURTVILLE...GONZALES AND DONALDSONVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Mar 12, 2:20 AM CDT, 1 hour 18 minutes before
LAZ049-050-056>058-072-120800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 AM CDT MON MAR 12 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION
PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF DENHAM SPRINGS TO 6 MILES SOUTHWEST OF NAPOLEONVILLE...
MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SORRENTO...NAPOLEONVILLE...WHITEHALL...CONVENT...SPRINGFIELD...
PONCHATOULA...LUTCHER...KILLIAN...HAMMOND AND GRAMERCY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Mar 12, 2:41 AM CDT, 57 minutes before
LAZ039-050-071-072-MSZ071-120830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 AM CDT MON MAR 12 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL
COUNTY...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN
TANGIPAHOA PARISH...WASHINGTON PARISH...

AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF AMITE TO 10 MILES NORTHWEST OF HAMMOND...MOVING
NORTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
TICKFAW...INDEPENDENCE...WILMER AND MOUNT HERMAN

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD
Special weather statement, Mar 12, 3:02 AM CDT, 36 minutes before
LAZ040-050-057-058-060-061-072-120845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 AM CDT MON MAR 12 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...
LIVINGSTON PARISH...UPPER JEFFERSON PARISH...ST. TAMMANY PARISH...
SOUTHERN TANGIPAHOA PARISH...

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF HAMMOND TO LAKE MAUREPAS TO 8 MILES SOUTHWEST OF
RESERVE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EDGARD...PONCHATOULA...LAPLACE...HAHNVILLE...NORCO...NEW SARPY...
DESTREHAN...MADISONVILLE...WAGGAMAN...METAIRIE...MANDEVILLE...
KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...COVINGTON...BRIDGE
CITY AND ABITA SPRINGS

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Mar 12, 3:29 AM CDT, 9 minutes before
LAZ039-MSZ071-077-120930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 AM CDT MON MAR 12 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL
COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH...

AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF FRANKLINTON TO 10 MILES WEST OF BOGALUSA...MOVING EAST
AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BOGALUSA...VARNADO...ANGIE...CROSSROADS AND POPLARVILLE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:11 PM CDTSmall Craft AdvisoryLIX10 hr
Mar 12, 2:29 AM CDTSpecial Marine WarningLIX61 min
Mar 12, 3:20 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa25 min
Mar 12, 3:24 AM CDTSpecial Marine WarningLIX51 min
Mar 12, 3:44 AM CDTSevere Thunderstorm WarningLIXWashington46 min
Mar 12, 5:07 AM CDTSpecial Marine WarningLIX53 min
Mar 12, 6:02 AM CDTSpecial Marine WarningLIX58 min
Mar 12, 7:03 AM CDTSpecial Marine WarningLIX57 min
Mar 12, 8:01 AM CDTSpecial Marine WarningLIX59 min
Mar 12, 9:11 AM CDTSpecial Marine WarningLIX94 min
Mar 12, 11:16 AM CDTRiver Flood WarningLIXSt. Mary37 days
Mar 12, 11:43 AM CDTSevere Thunderstorm WarningLIXIberville, West Baton Rouge62 min
Mar 12, 12:10 PM CDTSpecial Marine WarningLIX65 min
Mar 12, 12:16 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James59 min
Mar 12, 1:29 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James2 hr
Mar 12, 2:00 PM CDTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist45 min
Mar 12, 2:14 PM CDTSevere Thunderstorm WarningLIXSaint Charles61 min
Mar 12, 2:54 PM CDTAreal Flood AdvisoryLIXSaint Charles, Saint John the Baptist111 min
Mar 12, 3:49 PM CDTTornado WarningLIXSaint Charles26 min
Mar 12, 4:13 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles32 min
Mar 12, 6:17 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.